Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 232, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 24, 2018, 11:42 AM CDT for Dunklin County, Missouri. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2018, 11:42 AM CDT (16:42 UTC)
- Expired
- Jun 24, 2018, 12:04 PM CDT
- In force
- 22 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dunklin County, MO
The radar
The Paducah radar (KPAH), 132 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 4.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1956 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted.
090
WUUS54 KMEG 241642
SVRMEG
MOC069-241715-
/O.NEW.KMEG.SV.W.0232.180624T1642Z-180624T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
1142 AM CDT SUN JUN 24 2018
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Northeastern Dunklin County in southeastern Missouri...
* Until 1215 PM CDT.
* At 1142 AM CDT, a severe thunderstorm was located over
Glennonville, or near Campbell, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Malden, Campbell, Clarkton, Glennonville, Brian, Valley Ridge,
Providence, McGuires, Morris State Park, Wilhelmina and Townley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3663 8996 3655 8995 3653 8996 3645 8996
3643 9013 3648 9014 3648 9016 3650 9015
3650 9020 3654 9021 3655 9019 3659 9019
3660 9016 3661 9017 3662 9015 3663 9015
TIME...MOT...LOC 1642Z 257DEG 31KT 3658 9013
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
494
WWUS54 KMEG 241653
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1153 AM CDT SUN JUN 24 2018
MOC069-241715-
/O.CON.KMEG.SV.W.0232.000000T0000Z-180624T1715Z/
Dunklin MO-
1153 AM CDT SUN JUN 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR NORTHEASTERN DUNKLIN COUNTY...
At 1153 AM CDT, a severe thunderstorm was located over Malden, moving
east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Malden, Clarkton, Providence, McGuires, Morris State Park and
Townley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3663 8996 3655 8995 3653 8996 3645 8996
3644 9005 3663 9008
TIME...MOT...LOC 1653Z 257DEG 31KT 3660 9001
HAIL...1.00IN
WIND...60MPH
$$679
WWUS54 KMEG 241704
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1204 PM CDT SUN JUN 24 2018
MOC069-241714-
/O.CAN.KMEG.SV.W.0232.000000T0000Z-180624T1715Z/
Dunklin MO-
1204 PM CDT SUN JUN 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DUNKLIN COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 3663 8996 3655 8995 3653 8996 3645 8996
3644 9005 3663 9008
TIME...MOT...LOC 1702Z 257DEG 31KT 3662 8989
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 9:28 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 24, 9:28 AM CDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Memphis TN 928 AM CDT Sun Jun 24 2018 .UPDATE... Updated to increase rain chances. && .DISCUSSION... MCV in norheast Oklahoma will only help the intensification and coverage of storms through the remainder of the day...especially for points along and north of I-40. Have increased PoPs in this zone through sunset. A gradual shift of activity to the north and east will be seen later tonight and into tomorrow. JAB && .PREV DISCUSSION... /issued 638 AM CDT Sun Jun 24 2018/ DISCUSSION... /issued 425 AM CDT Sun Jun 24 2018/ Thunderstorms developed early this morning along an east-west axis of theta-e convergence extending from north of Little Rock to near Memphis, eastward to the TN River. This elevated moisture and instability axis was reflected in dewpoints in the upper 70s on surface observations. NAM model depicts this low level moisture and instability axis to lift north through the morning, becoming more diffuse with surface heating. Short term convection-allowing models such as the HRRR and 1km NAM Nest depict storms dissipating by midmorning. Attention will turn upstream to an approaching mesoscale convective system (MCS) over northeast OK/northwest AR. The remnants of this MCS will likely enter northeast AR around peak heating this afternoon, likely helping to organize and strengthen surface- based storms. 07Z HRRR model depicted a secondary cluster of storms lifting through southeast MO this evening, with a few storms extending south into northeast AR. Yet to be seen, but the HRRR appears to associate this activity with a remnant mesoscale convective vortex (MCV) from upstream storms over the plains. 06Z 1km NAM Nest depicted similar placement for storms this evening, with areas long the AR/MO and TN/KY borders better positioned for storms. The shift of the storm track will continue north as the upper ridge along the coast builds and displaces stronger westerlies and low level theta-e gradient to the north. Upper ridge amplification will first occur up the MS River, with weak northwest flow aloft prevailing further east over the TN River valley late tonight and early Monday. A few storms may affect the TN River valley early Monday before the upper ridge axis lifts east later in the day. Upper ridging will be suppressed Tuesday evening into Wednesday by a passing upper low over the upper Midwest brings weak northwest flow aloft. Areas to the northeast of a Jonesboro to Memphis to Tupelo line will likely see the return of scattered storms, perhaps persisting into the late evening. By Thursday, the upper ridge will reassert itself through the lower and middle MS River valley behind the departing upper trof to the north. By the weekend, the upper ridge center will lift into the central Appalachians, with easterly flow and weaker convective inhibition returning to the Midsouth. The need for Heat Advisories may end by Saturday. PWB && .AVIATION... 12Z TAF Set Convection continues to develop along an axis of higher dewpoints. CAM models show this area of convection gradually lifting northward and weakening with time. KMEM should be in the clear shortly while KMKL and KJBR will see convection linger through at least the mid-morning hours. Meanwhile, another MCS is quickly moving west across Arkansas. The HRRR shows this dying out by the time it reaches Eastern Arkansas. Not totally buying into that solution thus will continue mention of VCTS at KJBR and KMEM for the rest of the morning hours. May need to be amended to add a tempo group as the convection gets closer. Another MCS is expected to develop this evening across Missouri and move into the Mid-South during the overnight hours. Winds will generally be from the southwest at 5-10 KTS with higher gusts outside of convection. KRM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 24, 3:20 AM CDT, 8 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 320 AM CDT Sun Jun 24 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-251030- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 320 AM CDT Sun Jun 24 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is a Slight Risk of severe thunderstorms through tonight for areas north of Interstate 40. There is a Marginal Risk for severe thunderstorms through tonight for areas along and immediately south of Interstate 40. Severe thunderstorm chances will peak in the afternoon through late evening. Damaging winds will be the primary severe weather threat. Secondary severe weather threats include large hail and heavy rainfall sufficient to produce localized flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a Marginal Risk for severe thunderstorms over northwest Tennessee early Monday. Damaging winds will be the primary severe weather threat. Afternoon heat indices may reach or exceed 105 degrees over eastern Arkansas on Tuesday, and over the remainder of the Midsouth through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed over areas to the north of Interstate 40 through late this evening. PWB
In the hours before
Special weather statement, Jun 24, 6:32 AM CDT, 5 hours 10 minutes before
Special Weather Statement
National Weather Service Memphis TN
632 AM CDT SUN JUN 24 2018
ARZ017-241215-
Lawrence AR-
632 AM CDT SUN JUN 24 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 715 AM CDT
FOR...
Southern Lawrence County in eastern Arkansas...
At 632 AM CDT...a strong thunderstorm producing winds to 45 mph was
located near Lynn, or 9 miles southwest of Lake Charles State Park,
moving northeast at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southern Lawrence County should monitor this storm closely.
LAT...LON 3611 9108 3613 9106 3615 9103 3615 9096
3601 9085 3599 9086 3598 9084 3595 9086
3593 9086 3588 9098 3589 9129 3597 9136
3598 9135
TIME...MOT...LOC 1132Z 240DEG 22KT 3594 9123Special weather statement, Jun 24, 7:14 AM CDT, 4 hours 28 minutes before
Special Weather Statement
National Weather Service Memphis TN
714 AM CDT SUN JUN 24 2018
TNZ049-050-089-241300-
Tipton TN-Fayette TN-Haywood TN-
714 AM CDT SUN JUN 24 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 800 AM CDT
FOR...
Southeastern Tipton County in southwestern Tennessee...
Northern Fayette County in southwestern Tennessee...
Southwestern Haywood County in southwestern Tennessee...
At 713 AM CDT...a strong thunderstorm producing winds to 50 mph was
located near Arlington, or 13 miles northeast of Cordova, moving
northeast at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
will occur with this thunderstorm.
People in southeastern Tipton...northern Fayette and southwestern
Haywood Counties should monitor this storm closely.
LAT...LON 3535 8920 3516 8956 3526 8964 3537 8963
3537 8964 3539 8964 3539 8966 3557 8946
TIME...MOT...LOC 1213Z 224DEG 19KT 3527 8957Special weather statement, Jun 24, 7:23 AM CDT, 4 hours 19 minutes before
Special Weather Statement
National Weather Service Memphis TN
723 AM CDT SUN JUN 24 2018
ARZ008-017-241300-
Lawrence AR-Randolph AR-
723 AM CDT SUN JUN 24 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 800 AM CDT
FOR...
Lawrence County in eastern Arkansas...
Southern Randolph County in eastern Arkansas...
At 722 AM CDT...a strong thunderstorm producing winds to 45 mph was
located over Lake Charles State Park, moving northeast at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Lawrence and southern Randolph Counties should monitor this
storm closely.
LAT...LON 3623 9135 3623 9133 3624 9133 3624 9126
3633 9126 3633 9128 3637 9128 3638 9129
3639 9129 3639 9131 3641 9131 3627 9081
3618 9081 3594 9095 3600 9135
TIME...MOT...LOC 1222Z 224DEG 22KT 3608 9119Special weather statement, Jun 24, 8:24 AM CDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Memphis TN
824 AM CDT SUN JUN 24 2018
ARZ008-017-241415-
Lawrence AR-Randolph AR-
824 AM CDT SUN JUN 24 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 915 AM CDT
FOR...
Northwestern Lawrence County in eastern Arkansas...
Randolph County in eastern Arkansas...
At 824 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located 7 miles east of Hardy,
or 12 miles east of Cherokee Village, moving northeast at 50 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northwestern Lawrence and Randolph Counties should monitor
this storm closely.
LAT...LON 3650 9137 3650 9079 3629 9078 3629 9079
3628 9081 3617 9081 3622 9135 3623 9135
3623 9133 3624 9133 3624 9126 3633 9126
3633 9128 3637 9128 3637 9129 3639 9129
3639 9131 3642 9131 3642 9135
TIME...MOT...LOC 1324Z 240DEG 49KT 3634 9136Local storm report, Jun 24, 10:12 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1012 AM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 AM TSTM WND DMG 2 E FRAYSER 35.22N 89.93W
06/24/2018 SHELBY TN PUBLIC
PUBLIC REPORTED TREES DOWN IN FRAYSER, TIME ESTIMATED BY
RADAR.
&&
WLCSpecial weather statement, Jun 24, 10:20 AM CDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service Memphis TN 1020 AM CDT SUN JUN 24 2018 ARZ008-009-018-241600- Greene AR-Randolph AR-Clay AR- 1020 AM CDT SUN JUN 24 2018 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1100 AM CDT FOR... North central Greene County in eastern Arkansas... East central Randolph County in eastern Arkansas... Western Clay County in eastern Arkansas... At 1020 AM CDT...a strong thunderstorm producing winds at least 40 mph was located over Peach Orchard, or 8 miles southwest of Corning, moving northeast at 50 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in north central Greene...east central Randolph and western Clay Counties should monitor this storm closely. LAT...LON 3650 9022 3614 9060 3627 9083 3650 9069 TIME...MOT...LOC 1520Z 212DEG 57KT 3630 9067
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.